Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 23, 2019, 3:09 AM CST for 6 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 3:09 AM CST (09:09 UTC)
- Expired
- Jan 23, 2019, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -785 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WWUS74 KCRP 230909 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 309 AM CST Wed Jan 23 2019 ...VERY STRONG POST FRONTAL WINDS EXPECTED THIS MORNING... .Very strong northerly winds have developed early this morning as a cold front moved through the area. Expect these conditions to continue through mid-day before improving through the afternoon. TXZ245-342>347-442-443-447-231800- /O.NEW.KCRP.WI.Y.0003.190123T0909Z-190123T1800Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 309 AM CST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until noon CST today. * TIMING...Through mid-day. * WINDS...North around 30 mph with gusts around 40mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. Conditions may become hazardous for construction workers, especially those working in elevated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
542 WWUS74 KCRP 231800 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1200 PM CST Wed Jan 23 2019 ...WIND ADVISORY WILL EXPIRE... TXZ245-342>347-442-443-447-231900- /O.EXP.KCRP.WI.Y.0003.000000T0000Z-190123T1800Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1200 PM CST Wed Jan 23 2019 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Strong winds will continue to gradually diminish through the afternoon. Therefore, will let the wind advisory across the Coastal Bend expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:43 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 22, 10:43 PM CST, 4 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1043 PM CST Tue Jan 22 2019
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...Winds have relaxed over the coastal plains as the
prefrontal trough moves toward the coast ahead of the main cold
front. The cold front was located south of a La Grange to
Pleasanton to Carrizo Springs line at 05Z. Front is on pace to
move into the region and be near a VCT-COT line by 06Z and be off
the coast by 09Z Wednesday. Expect MVFR ceiling will occur in
advance of the front over the coastal plains just after midnight.
Areas of light showers continue to expand in coverage over the
coastal plains. Mainly MVFR vsbys are expected with the showers.
An isolated thunderstorm will be possible over the coastal plains
late tonight also. Strong gusty north winds will occur behind the
cold front with gusts above 35 knots for coastal areas. Conditions
will improve to VFR shortly after daybreak with clearing skies by
the afternoon. Winds will subside during the afternoon.
&&
.PREV DISCUSSION... /Issued 924 PM CST Tue Jan 22 2019/
DISCUSSION...Southerly winds have subsided over the coastal
plains (and coastal waters) as a prefrontal trough has moved
east to be near Highway 281 at 03Z. The cold front has passed
the I-35 corridor to south of the Hill Country. Scattered light
showers have moved into the Brush Country as the mid to upper
level short wave trough over northern Mexico and Far West Texas
moves to the southeast. The cold front is still on track to
move into the northern counties before midnight and through the
area by 09Z. Made slight modifications to PoPs for the rest of
this evening, increasing PoPs to chance over the western Brush
Country and lowering to likely from categorical over the Victoria
Crossroads. Showers are expected to increase in coverage as
the front moves through the coastal plains overnight. No changes
were made to the overnight period PoPs or frontal timing.
MARINE...Southerly winds have diminished to SCEC levels over
the offshore waters, but seas remain elevated with wave heights
at buoy 42020 ranging from 9 to 11 feet. Will make minor changes
to wave heights to bump up slightly with the cold front by early
Wednesday morning. No changes to current Gale Warning beginning
at 10Z and ending at 18Z Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 46 58 37 63 43 / 70 30 10 0 10
Victoria 42 53 33 60 37 / 80 30 0 0 10
Laredo 49 61 39 67 42 / 30 10 0 0 0
Alice 46 59 35 65 40 / 60 20 0 0 10
Rockport 44 55 41 59 46 / 80 40 10 0 10
Cotulla 45 59 34 66 38 / 30 10 0 0 0
Kingsville 48 61 35 65 42 / 70 30 10 0 10
Navy Corpus 47 57 45 60 50 / 80 40 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 4 AM CST Wednesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Gale Warning from 4 AM to noon CST Wednesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory from 2 AM to noon CST Wednesday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
&&
TMT/89...AVIATIONHazardous weather outlook, Jan 22, 4:19 PM CST, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 419 PM CST Tue Jan 22 2019 TXZ229>234-239>247-342>347-442-443-447-231200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 419 PM CST Tue Jan 22 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Strong southerly winds will continue through late this afternoon across the Coastal Bend and Victoria Crossroads. A Wind Advisory is in effect until 5 PM for the coastal plains. Isolated thunderstorms will be possible later tonight over the coastal plains as a cold front moves through the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Near freezing temperatures are expected Wednesday night. A few locations could briefly reach freezing, but a widespread freeze is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-231200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 419 PM CST Tue Jan 22 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight A Small Craft Advisory is in effect for Gulf waters through late tonight and for the bays until early this evening. A Gale Warning is in effect for the Gulf waters late tonight and a Small Craft Advisory is in effect for the bays as a strong cold front moves through. Isolated thunderstorms will be possible late tonight as the cold front moves into the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Gale Warning will continue through Wednesday morning for the Gulf waters with a small craft advisory for the bays. Small Craft Advisories conditions will continue through early Thursday morning for the Gulf waters. Isolated thunderstorms will be possible Wednesday morning behind the cold front. Small Craft Advisories conditions will be likely again this weekend. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 11:57 AM CST | Small Craft Advisory | CRP | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.